Visual Hallucinations During Duloxetine Treatment in a Patient With Major Depressive Disorder

    loading  Checking for direct PDF access through Ovid

Abstract

Duloxetine is a serotonin-noradrenaline reuptake inhibitor that is effective in the treatment of major depressive disorder (MDD) and chronic pain. The safety of duloxetine has been shown by many previous studies. We report a patient who experienced visual hallucinations after taking duloxetine. The patient experienced insomnia and chronic somatic pain. He began taking duloxetine after a diagnosis of MDD and developed visual hallucinations after the duloxetine dose was increased. The hallucinations disappeared after the duloxetine dose was decreased and then stopped; the dose of quetiapine was increased as an alternative. The specific cause of the duloxetine-induced hallucinations is unclear. In addition to other prescription medications and possible interactions with duloxetine, increasing dopamine by blocking noradrenaline transporters or serotonergic neurotransmission function may contribute to the occurrence of hallucinations.

Related Topics

    loading  Loading Related Articles